Does acne come back after using Accutane?

Someone told me that acne does really come back after using accutane. How accurate is this? And are there any preventative measures to be taken to prevent acne? Or it only happens to a certain percentage of Accutane consumers?

Doctor Answers 1

Accutane and expectations

Thank you for your question. Unfortunately, there is no cure for acne, and recurrence of acne after Accutane therapy is possible. Roughly about 1/3 of patients who take Accutane may have recurrence and need multiple cycles of treatment. However, during treatment, there are certain measures that can be done to maximize the efficacy of Accutane such as taking certain brands of Accutane with a fatty meal, finishing the entire course which is based on your weight, etc. I highly recommend you consult with a board certified dermatologist regarding Accutane, your skin, and to discuss treatment options that best suit your needs. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.